A new analytical solution for solving the population balance equation in the continuum-slip regime | |
Yu MZ; Zhang XT; Jin GD(晋国栋)![]() | |
Source Publication | Journal of Aerosol Science
![]() |
2015-02 | |
Volume | 80Pages:1-10 |
ISSN | 0021-8502 |
Abstract | A new analytical solution is first proposed to solve the population balance equation due to Brownian coagulation in the continuum-slip regime. An assumption for a novel variable (g m(0)m(2)/m(1)(2), where m(0), m(1) and ma are the first three moments, respectively) is successfully applied in executing a separate variable method for ordinary differential equations of the Taylor expansion method of moments. The sectional method is selected as a reference to verify the new solution. The accuracy between the new solution and Lee et al. analytical solution (Lee et al., 1997, Journal of Colloid and Interface Science, 188, 486492) is mainly compared. The geometric standard deviation of number distribution for the new analytical solution is revealed to be limited to 1.6583. Within the valid range of the geometric standard deviation, the new analytical solution is confirmed to solve the population balance equation undergoing Brownian coagulation with the very nearly same accuracy as Lee et al. analytical solution. For the total particle number concentration, the new solution usually yields higher accuracy. The new solution and Lee et al. analytical solution approximately become one solution as the Knudsen number is smaller than 0.1000. The new solution has the potential to become a competitive analytical solution for solving population balance equation regarding its accuracy and very straightforward derivation. (C) 2014 Elsevier Ltd. All rights reserved. |
Keyword | Analytical Solution Taylor Expansion Method Of Moments Population Balance Equation Continuum-slip Regime |
Subject Area | Engineering ; Environmental Sciences & Ecology ; Meteorology & Atmospheric Sciences |
URL | 查看原文 |
Indexed By | SCI ; EI |
Language | 英语 |
WOS ID | WOS:000349192900001 |
Funding Organization | Dr. Yu would like to thank the Alexander von Humboldt Foundation with No. 1136169 and the Opening fund of State Key Laboratory of NonlinearMechanics for financial support. The authors also would like to thank the joint supports of the National Natural Science Foundation of China with Nos. 11372299 and 11132008. |
Department | LNM湍流 |
Classification | 一类 |
Citation statistics | |
Document Type | 期刊论文 |
Identifier | http://dspace.imech.ac.cn/handle/311007/49631 |
Collection | 非线性力学国家重点实验室 |
Corresponding Author | Lin, JZ (reprint author), Chinese Jiliang Univ, Dept Phys, Hangzhou 310028, Zhejiang, Peoples R China. |
Recommended Citation GB/T 7714 | Yu MZ,Zhang XT,Jin GD,et al. A new analytical solution for solving the population balance equation in the continuum-slip regime[J]. Journal of Aerosol Science,2015,80:1-10. |
APA | Yu MZ,Zhang XT,晋国栋,Lin JZ,Seipenbusch M,&Lin, JZ .(2015).A new analytical solution for solving the population balance equation in the continuum-slip regime.Journal of Aerosol Science,80,1-10. |
MLA | Yu MZ,et al."A new analytical solution for solving the population balance equation in the continuum-slip regime".Journal of Aerosol Science 80(2015):1-10. |
Files in This Item: | Download All | |||||
File Name/Size | DocType | Version | Access | License | ||
IMCAS-J2015-039.pdf(1958KB) | 开放获取 | -- | View Download |
Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.
Edit Comment